Alert archive / Missouri / Wind Advisories in 2008

Wind Advisory 1, NWS Kansas City, MO

January 27, 200825 counties in Missouri; 5 counties in Kansas

NWS Kansas City, MO issued this wind advisory at Jan 27, 2008, 3:53 PM CST for 25 counties in Missouri; 5 counties in Kansas. It took effect at Jan 28, 2008, 9:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2008, 3:53 PM CST (21:53 UTC)
In effect from
Jan 28, 2008, 9:00 AM CST
Expired
Jan 28, 2008, 7:00 PM CST
In force
10 hr
Issued by
NWS Kansas City, MO
All 30 counties

Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Bates County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO

The radar

The Pleasant Hill radar (KEAX), 70 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2355 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
361 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KEAX 272153
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
353 PM CST SUN JAN 27 2008

KSZ057-060-103>105-MOZ007-008-016-017-021>025-028>033-037>040-
043>046-053-054-280600-
/O.NEW.KEAX.WI.Y.0001.080128T1500Z-080129T0100Z/
MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PUTNAM-SCHUYLER-
SULLIVAN-ADAIR-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-
CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-
HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...UNIONVILLE...
LANCASTER...DOWNING...MILAN...GREEN CITY...KIRKSVILLE...
PLATTSBURG...KINGSTON...HAMILTON...POLO...CHILLICOTHE...
BROOKFIELD...MACON...LA PLATA...PARKVILLE...PLATTE CITY...
WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...
SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...
LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...
RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...
BOONVILLE...BUTLER...RICH HILL...CLINTON
353 PM CST SUN JAN 27 2008

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CST MONDAY. 

SOUTHERLY WINDS WILL BE ON THE INCREASE TONIGHT THROUGH TOMORROW. BY
MID MORNING SOUTHERLY WINDS FROM 25 TO 30 MPH WILL BE
COMMON...WITH GUSTS OCCASIONALLY REACHING AROUND 45 MPH. THE WINDS
WILL DECREASE SOME BY EARLY EVENING...TO BETWEEN 20 AND 25 MPH WITH
GUSTS AROUND 30 MPH. 

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE ADVISORY
AREA....ESPECIALLY THOSE DRIVING ALONG WEST TO EAST ORIENTED ROADWAYS
SUCH AS INTERSTATE 70. REMAIN ALERT TO SUDDEN GUSTS OF WIND WHICH MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE
GIVEN TO CROSS WINDS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
IN EXCESS OF 30 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED.
WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT
EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
EXTRA CAUTION UNTIL THE WINDS SUBSIDE.

$$

MJ
5 follow-up statements
000 
WWUS73 KEAX 280546
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1146 PM CST SUN JAN 27 2008

KSZ057-060-103>105-MOZ007-008-016-017-021>025-028>033-037>040-
043>046-053-054-281415-
/O.CON.KEAX.WI.Y.0001.080128T1500Z-080129T0100Z/
MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PUTNAM-SCHUYLER-
SULLIVAN-ADAIR-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-
CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-
HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...UNIONVILLE...
LANCASTER...DOWNING...MILAN...GREEN CITY...KIRKSVILLE...
PLATTSBURG...KINGSTON...HAMILTON...POLO...CHILLICOTHE...
BROOKFIELD...MACON...LA PLATA...PARKVILLE...PLATTE CITY...
WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...
SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...
LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...
RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...
BOONVILLE...BUTLER...RICH HILL...CLINTON
1146 PM CST SUN JAN 27 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CST MONDAY. 

SOUTHERLY WINDS WILL BE ON THE INCREASE OVERNIGHT INTO THE DAY
MONDAY. BY MID MORNING SOUTHERLY WINDS FROM 25 TO 30 MPH WILL BE
COMMON... WITH GUSTS OCCASIONALLY REACHING AROUND 45 MPH. THE WINDS
WILL DECREASE SOME BY EARLY EVENING...TO BETWEEN 15 AND 20 MPH WITH
HIGHER GUSTS.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE ADVISORY
AREA....ESPECIALLY THOSE DRIVING ALONG WEST TO EAST ORIENTED
ROADWAYS SUCH AS INTERSTATE 70. REMAIN ALERT TO SUDDEN GUSTS OF
WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
IN EXCESS OF 30 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE
EXPECTED. WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE
WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES
SHOULD USE EXTRA CAUTION UNTIL THE WINDS SUBSIDE.

$$

BOOKBINDER
000 
WWUS73 KEAX 280947
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
347 AM CST MON JAN 28 2008

KSZ057-060-103>105-MOZ007-008-016-017-021>025-028>033-037>040-
043>046-053-054-281800-
/O.CON.KEAX.WI.Y.0001.080128T1500Z-080129T0100Z/
MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PUTNAM-SCHUYLER-
SULLIVAN-ADAIR-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-
CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-
HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...UNIONVILLE...
LANCASTER...DOWNING...MILAN...GREEN CITY...KIRKSVILLE...
PLATTSBURG...KINGSTON...HAMILTON...POLO...CHILLICOTHE...
BROOKFIELD...MACON...LA PLATA...PARKVILLE...PLATTE CITY...
WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...
SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...
LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...
RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...
BOONVILLE...BUTLER...RICH HILL...CLINTON
347 AM CST MON JAN 28 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
CST THIS EVENING. 

SOUTHERLY WINDS WILL CONTINUE TO INCREASE DURING THE DAY TODAY. BY MID
MORNING SOUTHERLY WINDS FROM 25 TO 30 MPH WILL BE COMMON... WITH
GUSTS OCCASIONALLY REACHING AROUND 45 MPH. THE WINDS WILL DECREASE
SOME BY EARLY EVENING...TO BETWEEN 15 AND 20 MPH WITH HIGHER GUSTS.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE ADVISORY
AREA....ESPECIALLY THOSE DRIVING ALONG WEST TO EAST ORIENTED
ROADWAYS SUCH AS INTERSTATE 70. REMAIN ALERT TO SUDDEN GUSTS OF
WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
IN EXCESS OF 30 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE
EXPECTED. WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE
WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES
SHOULD USE EXTRA CAUTION UNTIL THE WINDS SUBSIDE.

$$

DEROCHE
000 
WWUS73 KEAX 281645
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1045 AM CST MON JAN 28 2008

KSZ057-060-103>105-MOZ007-008-016-017-021>025-028>033-037>040-
043>046-053-054-290000-
/O.CON.KEAX.WI.Y.0001.000000T0000Z-080129T0100Z/
MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PUTNAM-SCHUYLER-
SULLIVAN-ADAIR-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-
CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-
HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...UNIONVILLE...
LANCASTER...DOWNING...MILAN...GREEN CITY...KIRKSVILLE...
PLATTSBURG...KINGSTON...HAMILTON...POLO...CHILLICOTHE...
BROOKFIELD...MACON...LA PLATA...PARKVILLE...PLATTE CITY...
WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...
SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...
LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...
RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...
BOONVILLE...BUTLER...RICH HILL...CLINTON
1045 AM CST MON JAN 28 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

CURRENTLY...SOUTHERLY WINDS FROM 20 TO 30 MPH HAVE SPREAD ACROSS THE
REGION FROM KANSAS CITY TO KIRKSVILLE AND POINTS SOUTH...WITH
OCCASIONAL GUSTS OVER 40 MPH ALREADY NOTED THIS MORNING. WIND
SPEEDS WILL INCREASE A LITTLE BIT MORE AS WE MOVE THROUGH THE
AFTERNOON HOURS...TOPPING OUT BETWEEN 25 AND 35 MPH WITH GUSTS TO 45
MPH. THE WIND WILL CALM DOWN SOME EARLY THIS EVENING...TO BETWEEN 15
AND 20 MPH.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE ADVISORY
AREA....ESPECIALLY THOSE DRIVING ALONG WEST TO EAST ORIENTED
ROADWAYS SUCH AS INTERSTATE 70...HIGHWAY 50...OR HIGHWAY 36. REMAIN
ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF
YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
IN EXCESS OF 30 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE
EXPECTED. WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE
WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES
SHOULD USE EXTRA CAUTION UNTIL THE WINDS SUBSIDE.

$$

CUTTER
000 
WWUS73 KEAX 282131
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
331 PM CST MON JAN 28 2008

KSZ057-060-103>105-MOZ007-008-016-017-021>025-028>033-037>040-
043>046-053-054-290100-
/O.CON.KEAX.WI.Y.0001.000000T0000Z-080129T0100Z/
MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PUTNAM-SCHUYLER-
SULLIVAN-ADAIR-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-
CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-
HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...UNIONVILLE...
LANCASTER...DOWNING...MILAN...GREEN CITY...KIRKSVILLE...
PLATTSBURG...KINGSTON...HAMILTON...POLO...CHILLICOTHE...
BROOKFIELD...MACON...LA PLATA...PARKVILLE...PLATTE CITY...
WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...
SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...
LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...
RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...
BOONVILLE...BUTLER...RICH HILL...CLINTON
331 PM CST MON JAN 28 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

STRONG SOUTHERLY WINDS FROM 25 TO 35 MPH CONTINUE TO PREVAIL ACROSS
THE REGION FROM KANSAS CITY TO UNIONVILLE AND POINTS SOUTH...WITH
OCCASIONAL GUSTS OVER 50 MPH NOTED THIS AFTERNOON. WIND SPEEDS WILL
PERSIST AT THESE SPEEDS INTO THE EARLY EVENING HOURS. AFTER 7 PM THE
WIND WILL CALM DOWN TO BETWEEN 10 AND 20 MPH WITH OCCASIONALLY HIGHER
GUSTS. 

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE ADVISORY
AREA....ESPECIALLY THOSE DRIVING ALONG WEST TO EAST ORIENTED
ROADWAYS SUCH AS INTERSTATE 70...HIGHWAY 50...OR HIGHWAY 36.
REMAIN ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE
CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS
WINDS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
IN EXCESS OF 30 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE
EXPECTED. WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE
WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES
SHOULD USE EXTRA CAUTION UNTIL THE WINDS SUBSIDE.

$$

CUTTER
000 
WWUS73 KEAX 290104
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
704 PM CST MON JAN 28 2008

KSZ057-060-103>105-MOZ007-008-016-017-021>025-028>033-037>040-
043>046-053-054-290215-
/O.EXP.KEAX.WI.Y.0001.000000T0000Z-080129T0100Z/
MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PUTNAM-SCHUYLER-
SULLIVAN-ADAIR-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-
CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-
HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...UNIONVILLE...
LANCASTER...DOWNING...MILAN...GREEN CITY...KIRKSVILLE...
PLATTSBURG...KINGSTON...HAMILTON...POLO...CHILLICOTHE...
BROOKFIELD...MACON...LA PLATA...PARKVILLE...PLATTE CITY...
WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...
SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...
LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...
RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...
BOONVILLE...BUTLER...RICH HILL...CLINTON
704 PM CST MON JAN 28 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS THAT FREQUENTLY
GUSTED TO BETWEEN 40 AND 50 MPH ACROSS THE REGION TODAY HAVE BEGUN TO
SUBSIDE SOMEWHAT EARLY THIS EVENING. BREEZY SOUTHWEST WINDS OF 15 TO
25 MPH...WITH A FEW GUSTS TO 30 MPH...WILL REMAIN POSSIBLE ALONG AND
SOUTHEAST OF THE INTERSTATE 35 CORRIDOR OVERNIGHT.

A POWERFUL COLD FRONT WILL SLAM ACROSS THE REGION EARLY TOMORROW
MORNING...FOLLOWED BY AN ABRUPT INCREASE IN NORTHWEST WINDS WHICH
WILL ONCE AGAIN GUST OVER 40 MPH AT TIMES FROM THE LATE MORNING INTO
THE AFTERNOON HOURS. A NEW WIND ADVISORY FOR TUESDAY WILL LIKELY BE
ISSUED SHORTLY.

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Jan 27, 11:42 AM CST, 4 hours 11 minutes earlier.

Area forecast discussion, Jan 27, 11:42 AM CST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1142 AM CST SUN JAN 27 2008

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/421 AM CST SUN JAN 27 2008/
TEMPERATURES AND PROGRESSION OF EARLY WEEK SYSTEM REMAIN CHIEF
CONCERNS FOR THE FORECAST PACKAGE.

SHALLOW STRATUS DECK CREEPING INTO THE SOUTHERN CWA EARLY THIS
MORNING WITH DENSE FOG ACCOMPANYING THE MOISTURE SURGE. DENSE FOG
ADVISORY WILL RUN UNTIL 10AM FOR THESE AREAS. SGF VAD WIND PROFILE
SHOWING THE DECK ONLY ABOUT 2KFT OFF THE SFC AND THINKING ABUNDANT
SUN SHOULD BE ABLE TO BURN THIS OFF BY THE AFTERNOON.

UPPER RIDGING EXPECTED TO OVERSPREAD THE AREA TODAY AS PACIFIC NW
SHORT WAVE TROUGH BEGINS TO MERGE WITH SOUTHERN CALIFORNIA SYSTEM.
THIS WILL PROMOTE SOUTHWESTERLY FLOW ALOFT ACROSS THE WESTERN US WITH
PRESSURE FALLS TAKING SHAPE ALONG THE LEE OF THE ROCKIES. THIS WILL
RESULT IN SOUTHERLY SFC FLOW RETURNING TO THE AREA TODAY BEGINNING
THE TRANSPORT OF HIGHER LLVL MOISTURE INTO THE AREA. IN
ADDITION...WITH ABUNDANT SUN AROUND TODAY ALONG WITH 40+KT LLJ NOSING
INTO WESTERN MISSOURI BY THIS AFTERNOON...H85 TEMPS OF 6-10C SHOULD
BE ACHIEVABLE BY THIS AFTERNOON ACROSS MOST AREAS. THIS SHOULD RESULT
IN SFC TEMPS JUMPING INTO THE MID 40S TO MID 50S AREAWIDE...PERHAPS
UPPER 50S ACROSS THE FAR SOUTHERN COUNTIES.

MORE VIGOROUS MOISTURE SURGE LOOKS TO TAKE SHAPE TONIGHT THROUGH THE
DAY MONDAY AS SE US SFC HIGH RETREATS FAR ENOUGH EAST TO ALLOW
WESTERN GULF SFC FLOW TO TURN MORE SOUTHERLY. IN ADDITION...H85 FLOW
OF 60+KTS LOOKS TO DEVELOP BY MONDAY AS AFOREMENTIONED UPPER TROUGH
SWINGS ACROSS THE ROCKIES PROMOTING PRESSURE FALLS ACROSS THE
NORTHERN PLAINS. SFC PRESSURE GRADIENT SHOULD BE RATHER TIGHT BY THIS
TIME FRAME AND EXPECTING WINDY CONDITIONS TO DEVELOP BY MONDAY
AFTERNOON. QUESTION WILL BE WITH THE AMOUNT OF CLOUD COVER TO INHIBIT
DEEPER MIXING ON 60+KT LLJ WITH DECENT ISENTROPIC LIFT OVERSPREADING
THE AREA...MOST EVIDENT ALONG 290K SFC. WILL HOLD OFF ON AN ADVISORY
FOR NOW AS IT IS STILL FAIRLY EARLY.

LOWER TO MID 40 DEGREE DEWPOINTS SHOULD BE ABLE TO REACH THE AREA BY
MONDAY EVENING WHICH WILL ONLY RESULT IN LIMITED INSTABILITY.
BECOMING MORE PESSIMISTIC WITH RESPECT TO POPS MONDAY AS MAIN UPPER
FORCING NOT EXPECTED TO ARRIVE ACROSS THE AREA UNTIL LATER TUESDAY AS
SFC BAROCLINIC ZONE APPROACHES. NEVERTHELESS...VORT MAX ASSOCIATED
WITH LEAD SHORT WAVE TROUGH EXPECTED TO SWING JUST NORTH OF THE AREA
BY MONDAY AFTERNOON ALONG WITH MODEST ISENTROPIC ASCENT OVERSPREADING
DURING THIS TIME. HOWEVER...WITH THE LACK OF A STRONG SFC FOCUS AND
ONLY LIMITED INSTABILITY...THINKING MAINLY SCATTERED SHOWERS WITH
PERHAPS A FEW RUMBLES OF THUNDER. THEREFORE...TAPERED POPS DOWN A BIT
BUT STILL KEPT IN THE SLIGHT CHC TO CHC CATEGORY AREAWIDE.

MAIN ENERGY ASSOCIATED WITH MEAN UPPER TROUGH AXIS TO ARRIVE BY
TUESDAY. EXPANDED CHC POPS INTO TUESDAY AFTERNOON...MAINLY IN THE
FORM OF SNOW ACROSS MOST LOCATIONS AS COLDER AIR FILTERING IN WILL
ALLOW THE CHANGE OVER BY THIS TIME. WILL LIKELY SEE HIGH TEMPS OCCUR
TUESDAY MORNING WITH FALLING TEMPS THROUGHOUT THE DAY.

BEYOND TUESDAY...ECMWF PAINTING A MORE AGGRESSIVE SYSTEM FOR THURSDAY
BUT HAVE PLENTY OF TIME TO WATCH IT EVOLVE. OTHERWISE...NO CHANGES
MADE BEYOND DAY 3.

DEROCHE

&&

.AVIATION...

FOR THE 12Z TAFS...VFR CONDITIONS FOR THE ENTIRE FORECAST PACKAGE.
WILL SEE CEILINGS LOWER TO AROUND 10K FEET AGL BY 12Z MONDAY AND
REMAIN AT THAT LEVEL. EXPECT TO SEE SOUTHERLY WINDS INCREASE TO
DOUBLE DIGITS AND BECOME GUSTY BY MIDNIGHT. WINDS WILL INCREASE
FURTHER TO SUSTAINED 20-23KTS WITH GUSTS IN EXCESS OF 30KTS BY MID
MORNING MONDAY WITH ADDED MIXING.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jan 27, 1:05 PM CST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
105 PM CST SUN JAN 27 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-281915-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
105 PM CST SUN JAN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN UPPER LEVEL SYSTEM WILL MOVE INTO THE CENTRAL PLAINS MONDAY BRINGING
AN INFLUX OF MOISTURE FROM THE GULF OF MEXICO AHEAD OF IT. WIDELY SCATTERED
SHOWERS AND MAYBE EVEN A CLAP OF THUNDER WILL BE POSSIBLE MONDAY
AFTERNOON AND EVENING. A BETTER CHANCE FOR SHOWERS AND ISOLATED
THUNDERSTORMS WILL OCCUR LATE MONDAY NIGHT AS A COLD FRONT MOVES
SOUTHEAST THROUGH MISSOURI. IN ADDITION...STRONG WINDS OF 20 TO 30
MPH WITH GUSTS AS HIGH AS 40 MPH ARE EXPECTED ACROSS THE OUTLOOK AREA
ON MONDAY. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD EXERCISE
CAUTION AS THESE WINDS MAY RESULT IN DIFFICULT DRIVING CONDITIONS.

AS COLD AIR FILTERS IN BEHIND THE STORM SYSTEM ANY LINGERING
PRECIPITATION WILL HAVE AN OPPORTUNITY TO CHANGE TO SNOW ACROSS
NORTHERN MISSOURI LATE MONDAY NIGHT...AND ACROSS NORTHERN AND WEST
CENTRAL MISSOURI TUESDAY.

LATE IN THE WORK WEEK ANOTHER STORM SYSTEM WILL TRACK THROUGH THE
CENTRAL U.S. THIS SYSTEM WILL BE STRONGER AND THE AIR WILL BE COLD
ENOUGH TO SUPPORT ACCUMULATING SNOWFALL. INTERESTED PARTIES WILL NEED
TO MONITOR FUTURE FORECASTS AS WE PIN DOWN THE TIMING AND LOCATION OF
THE EXPECTED SNOWFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

MJ

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 2:15 AM CSTDense Fog AdvisoryEAXBates, Cass, Cooper, Henry, Howard, Johnson and 3 more7 hr

Nearby

Wind Advisories in Missouri, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.